Back to Ask the Diabetes Team Ask the Diabetes Team

From Hialeah, Florida, USA:

My nine year old son, diagnosed with type 1 diabetes a week ago, has developed a very itchy rash in his right armpit which consists of small red bumps and larger bumps that look like pimples. He seems to be developing the same condition in his left armpit. Is this a side effect of the insulin? How can it be treated?


It is very unusual to be allergic to insulin. In those rare circumstances, I think you would expect any "rash" (which one might expect to be more like hives) to be at the site of injections. Do you inject him in the armpits? I didn't think so.

There are occasional reports of people having some skin eruptions after insulin injections. Folks sometimes have wondered if this might be an allergic reaction to the latex rubber stopper of the insulin vial (that the needles pierce through on an on-going basis, thus theoretically causing microscopic injections of latex with the injections.)

Have your son seen by his pediatrician or his diabetes team members.


Original posting 26 Aug 2002
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.